Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 33, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 28, 2019, 2:56 AM CDT for Fillmore County, Minnesota. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2019, 2:56 AM CDT (07:56 UTC)
- Expired
- Jun 28, 2019, 3:47 AM CDT
- In force
- 51 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Fillmore County, MN
The radar
The La Crosse radar (KARX), 70 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 3:07 AM CDT | HAIL 0.25 | Chatfield, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
134
WUUS53 KARX 280756
SVRARX
MNC045-280900-
/O.NEW.KARX.SV.W.0033.190628T0756Z-190628T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
256 AM CDT Fri Jun 28 2019
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Northern Fillmore County in southeastern Minnesota...
* Until 400 AM CDT.
* At 255 AM CDT, a severe thunderstorm was located near Fountain, or
8 miles northwest of Preston, moving east at 20 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will be near...
Fountain around 305 AM CDT.
Preston around 310 AM CDT.
Lanesboro around 330 AM CDT.
Other locations impacted by this severe thunderstorm include Choice,
Carimona, Old Barn Campground, Isinours, Fillmore, Highway 30 And
County 74 and Peterson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4385 9231 4385 9196 4384 9173 4359 9173
4369 9236
TIME...MOT...LOC 0755Z 280DEG 17KT 4376 9219
HAIL...1.25IN
WIND...<50MPH
$$
Lawrence3 follow-up statements
079
WWUS53 KARX 280810
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
310 AM CDT Fri Jun 28 2019
MNC045-280900-
/O.CON.KARX.SV.W.0033.000000T0000Z-190628T0900Z/
Fillmore MN-
310 AM CDT Fri Jun 28 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHERN FILLMORE COUNTY...
At 310 AM CDT, a severe thunderstorm was located over Fountain, or
just north of Preston, moving east at 20 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
This severe storm will be near...
Preston around 315 AM CDT.
Lanesboro around 335 AM CDT.
Other locations impacted by this severe thunderstorm include Choice,
Carimona, Old Barn Campground, Isinours, Fillmore, Highway 30 And
County 74 and Peterson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4385 9227 4385 9196 4384 9173 4359 9173
4368 9233
TIME...MOT...LOC 0810Z 282DEG 16KT 4374 9211
HAIL...1.50IN
WIND...<50MPH
$$
Lawrence356
WWUS53 KARX 280836
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
336 AM CDT Fri Jun 28 2019
MNC045-280900-
/O.CON.KARX.SV.W.0033.000000T0000Z-190628T0900Z/
Fillmore MN-
336 AM CDT Fri Jun 28 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHEASTERN FILLMORE COUNTY...
At 336 AM CDT, a severe thunderstorm was located over Lanesboro, or 7
miles northeast of Preston, moving east at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
eastern Fillmore County, including the following locations...
Arendahl, Bratsberg, Choice, Rushford Village, Whalan, Pilot Mound
and Old Barn Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4385 9196 4384 9173 4359 9173 4365 9212
4384 9203
TIME...MOT...LOC 0836Z 282DEG 16KT 4371 9195
HAIL...1.00IN
WIND...<50MPH
$$
DL742
WWUS53 KARX 280847
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
347 AM CDT Fri Jun 28 2019
MNC045-280857-
/O.CAN.KARX.SV.W.0033.000000T0000Z-190628T0900Z/
Fillmore MN-
347 AM CDT Fri Jun 28 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FILLMORE COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm as it crosses into southern
Fillmore County.
LAT...LON 4385 9196 4384 9173 4359 9173 4365 9212
4384 9203
TIME...MOT...LOC 0842Z 280DEG 17KT 4370 9188
$$
LawrenceWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:31 AM CDT, 25 minutes earlier.
Area forecast discussion, Jun 28, 2:31 AM CDT, 25 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 231 AM CDT Fri Jun 28 2019 .SHORT TERM...(Today through Saturday Night) Issued at 231 AM CDT Fri Jun 28 2019 Currently, a broken line of thunderstorms associated with a mid level shortwave trough/weak surface boundary was working southeastward through the area early this morning. Otherwise, temperatures as of 2 am were holding in the mid 60s to near 70. For today, that weak surface boundary will be hovering across central IA into southern WI. Models showing an impressive CAPE pool in place south of this boundary with 0-3km MUCAPE values up to 5-6 kJ/kg. RAP Bufkit indicating cap eroding/auto-convecting in the vicinity of this frontal boundary south of I-90. Fortunately, bulk shear will be rather weak in the 15-20kt range and wet bulb zero up around 13kft (warmer -melting bigger hailstones as they fall). So, thinking we'll see scattered thunderstorms firing mainly south of I- 90 this afternoon with a few possibly containing up to quarter-size hail and strong/gusty winds. CAMs show this convection moving south and dying off later this evening with loss of surface heating. Otherwise, a warm and increasingly humid day on tap for today with highs topping off well into the 80s and dew points in the mid 60s to lower 70s. This will push heat indices into the upper 80s to mid 90s. Partly cloudy/quiet conditions expected Friday night with lows in the 60s/lower 70s. Mid/upper level ridge amplifies over the region Saturday, warming temperatures into the mid 80s/lower 90s. These temperatures combined with dewpoints in the upper 60s to lower 70s will produce heat indices in the 90s to near 100. Models show an MCS moving through the Northern Plains/northern MN Saturday night -staying north of the area. Otherwise, fairly muggy night with lows only dropping into the mid 60s/lower 70s along with similar dew points. .LONG TERM...(Sunday through Thursday) Issued at 231 AM CDT Fri Jun 28 2019 Sunday could be a tricky forecast as the NAM/GFS show an MCS rolling southeast into the area (north of I-94). This could throw a wrench into our temperature forecast if cloud cover/scattered convection decide to linger through the day. Model consensus yielding highs in the upper 80s to the lower 90s, but will have to keep a close eye on how MCS pans out. A cold front pushes southeast into the area Sunday night/Monday for a good chance of thunderstorms. Will have to watch for the possibility of severe storms as well with higher cape values in the 2.5-4 Kj/Kg range and bulk shear of 25-35kt. Upper level ridge flattens out through the rest of the period with several waves rippling through the more high-zonal flow. This will keep shower/thunder chances in with near normal early July temperatures. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1222 AM CDT Fri Jun 28 2019 SHRA/TS associated with a weak frontal boundary working through the area early tonight. This activity should be clear of the area after 09z. Scattered SHRA/TS expected to fire again this afternoon along the frontal boundary to the south. Thinking bulk of this activity will remain south of KRST/KLSE. Otherwise, beside some occasional MVFR conditions through 09z, VFR conditions expected through the remainder of the period. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DAS LONG TERM...DAS AVIATION...DAS
Hazardous weather outlook, Jun 27, 3:39 PM CDT, 11 hours 17 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 339 PM CDT Thu Jun 27 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-281100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 339 PM CDT Thu Jun 27 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Tonight More thunderstorms are expected tonight. These storms will have the potential to produce heavy rain that could lead to some flash flooding. Some of the stronger storms could also produce strong winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The thunderstorm chances will continue into Friday with lightning the main threat. There will be on and off chances for thunderstorms from Sunday afternoon through Wednesday. At this time, it is too early to determine if there is a threat for severe weather. .SPOTTER INFORMATION STATEMENT... Any reports of flooding tonight would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. 04
In the hours before
Special weather statement, Jun 27, 9:28 PM CDT, 5 hours 28 minutes before
Special Weather Statement National Weather Service La Crosse WI 928 PM CDT Thu Jun 27 2019 MNZ079-086>088-WIZ029-032>034-041-042-280600- Wabasha-Dodge-Olmsted-Winona-Clark-Buffalo-Trempealeau-Jackson- La Crosse-Monroe- Including the cities of Wabasha, Dodge Center, Rochester, Winona, Neillsville, Alma, Arcadia, Whitehall, Black River Falls, La Crosse, Sparta, and Tomah 928 PM CDT Thu Jun 27 2019 ...Thunderstorms With Heavy Rain And Possible Flooding Threat Tonight... Thunderstorms will continue to increase in coverage tonight, especially north of Interstate 90. The storms will be capable of producing periods of heavy rainfall and if the storms repeat over areas, flooding may develop. In addition, the strongest storms could produce some hail, frequent lightning, and gusty winds. Look for the storms to taper off after 3 AM. Have a way to receive weather alerts tonight and if you are near a flood prone area, keep an extra close watch on the weather and be ready to move to higher ground if heavy rains occur. Wetenkamp
Local storm report, Jun 27, 10:06 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1006 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL LAKE CITY 44.45N 92.27W
06/27/2019 E1.00 INCH WABASHA MN LAW ENFORCEMENT
RELAYED VIA WABASHA COUNTY DISPATCH.
&&Special weather statement, Jun 27, 10:13 PM CDT, 4 hours 43 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1013 PM CDT Thu Jun 27 2019
MNZ086-280345-
Dodge-
1013 PM CDT Thu Jun 27 2019
...A STRONG THUNDERSTORM WILL AFFECT DODGE COUNTY...
At 1012 PM CDT, a strong thunderstorm was located near Claremont, or
9 miles east of Owatonna, moving east at 15 mph.
Nickel size hail is possible with this storm.
This storm will be near...
Claremont around 1025 PM CDT.
West Concord around 1030 PM CDT.
Dodge Center, Mantorville and Kasson around 1045 PM CDT.
Other locations impacted by this storm include County Roads 1 And 24,
County Roads 20 And 5, Berne, Concord, Eden, Highway 57 And 570th
Street, County Roads 6 And 15, County Roads 6 And 9, Wasioja and
Highway 56 And County 6.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4419 9305 4420 9280 4419 9268 4392 9268
4399 9305
TIME...MOT...LOC 0312Z 287DEG 15KT 4409 9303
WetenkampLocal storm report, Jun 27, 10:20 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1020 PM CDT THU JUN 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL 1 W LAKE CITY 44.45N 92.29W
06/27/2019 M1.00 INCH WABASHA MN PUBLIC
RELAYED VIA PICTURE ON SOCIAL MEDIA.
&&Special weather statement, Jun 27, 10:35 PM CDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1035 PM CDT Thu Jun 27 2019
MNZ079-WIZ032-280400-
Wabasha-Buffalo-
1035 PM CDT Thu Jun 27 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WABASHA
AND BUFFALO COUNTIES...
At 1034 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Mondovi to near Wabasha. Movement was
east at 45 mph.
Penny size hail and heavy rain can be expected with these storms.
Locations impacted include...
Mondovi, Wabasha, Alma, Modena, Gilmanton, Nelson, Maxville, Montana,
Mondovi Airfield, Misha Mokwa, County Roads F And K K, County Roads
33 And 4, Lock And Dam 4, The Big Swamp Area, Dumfries, Highways 37
And 35, Tell, Maple Springs, Praag and Kruger Campground.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Seek a safe shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4444 9221 4441 9208 4451 9204 4456 9204
4459 9202 4459 9153 4431 9153 4433 9229
TIME...MOT...LOC 0334Z 261DEG 37KT 4458 9163 4433 9209
WetenkampSpecial weather statement, Jun 28, 1:34 AM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service La Crosse WI
134 AM CDT Fri Jun 28 2019
MNZ079-086-087-094-095-280730-
Wabasha-Olmsted-Dodge-Fillmore-Mower-
134 AM CDT Fri Jun 28 2019
...Thunderstorms with heavy rainfall producing ponding of water
and small hail...
Strong thunderstorms will continue across the area through at least
230 AM this morning. Periods of heavy rainfall will lead to ponding
of water and localized flooding. Small hail is also possible at
times.
Locations impacted include...
Rochester, Mantorville, Kasson, Stewartville, Byron, Chatfield,
Eyota, Oronoco, Elgin, Marion, High Forest, Wasioja, Pleasant Grove,
Douglas, Rock Dell, Viola, Concord, Oslo, Chester and South Troy.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle but be alert for rising water
levels.
LAT...LON 4419 9255 4420 9246 4420 9222 4379 9211
4380 9273 4420 9285
TIME...MOT...LOC 0629Z 237DEG 9KT 4392 9253
WetenkampThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:48 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 42 min |
| Jun 27, 10:13 PM CDT | Special Weather Statement | ARX | Dodge | 32 min |
| Jun 27, 10:20 PM CDT | Severe Thunderstorm Warning | ARX | Dodge | 55 min |
| Jun 27, 11:15 PM CDT | Severe Thunderstorm Warning | ARX | Dodge | 45 min |
| Jun 28, 1:34 AM CDT | Special Weather Statement | ARX | Olmsted | 56 min |
| Jun 28, 3:06 AM CDT | Flash Flood Warning | ARX | Dodge, Olmsted | 6 hr |
| Jun 28, 4:33 AM CDT | Flash Flood Warning | ARX | Fillmore, Olmsted | 6 hr |
| Jun 28, 7:28 AM CDT | River Flood Warning | ARX | Olmsted | 39 hr |
| Jun 28, 9:20 AM CDT | Areal Flood Warning | ARX | Dodge, Fillmore, Olmsted | 6 hr |
| Jun 28, 10:03 AM CDT | River Flood Warning | ARX | Wabasha | 68 hr |
| Jun 28, 3:20 PM CDT | Areal Flood Warning | ARX | Dodge, Olmsted | 18 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.